MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-034
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 02/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 34mm amplatzer septal occluder was chosen for implant using an unknown delivery system.Device sizing was determined using balloon sizing.The procedure was performed under transesophageal echocardiography (tee) and fluoroscopic guidance.The occluder was positioned within the atrial septal defect; however, difficulty was encountered when attempting to detach the device from the delivery cable.After the device was eventually released, it shifted from its intended position off the superior vena cava (svc) rim, which was identified on tee imaging.The implanter reported that the shift occurred at the time of release from the delivery cable, and this was believed to be the cause of the device migration.A stability check was performed following deployment.A residual leak measuring 1¿3¿mm around the right atrial disc was observed during intraprocedural assessment.The patient experienced a rhythm change and subsequently developed hemodynamic instability with interaction between the device and the tricuspid valve.Given the device malposition, an attempt was made to reposition the occluder by snaring the pin on the right atrial disc.During this maneuver, the device became dislodged into the right atrium and then migrated to the tricuspid valve, where it lodged, resulting in partial obstruction of blood flow.Multiple percutaneous retrieval attempts were unsuccessful.Due to the device location and associated hemodynamic compromise, retrieval was considered an emergency procedure to prevent permanent impairment and/or death.It was subsequently determined that surgical intervention would be required to retrieve the embolized device and surgically close the atrial septal defect.
 
Additional Manufacturer Narrative
An event of device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the embolization was believed to be the under sizing of the valve.The patient effect of arrhythmia appears to be cascading effect reported device embolization.The reported surgical intervention was a case circumstance as atrial septal defect was surgically closed.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 34mm amplatzer septal occluder was chosen for implant using an unknown delivery system.Device sizing was determined using balloon sizing.The procedure was performed under transesophageal echocardiography (tee) and fluoroscopic guidance.The occluder was positioned within the atrial septal defect; however, difficulty was encountered when attempting to detach the device from the delivery cable.After the device was eventually released, it shifted from its intended position off the superior vena cava (svc) rim, which was identified on tee imaging.The implanter reported that the shift occurred at the time of release from the delivery cable, and this was believed to be the cause of the device migration.A stability check was performed following deployment.A residual leak measuring 1¿3 mm around the right atrial disc was observed during intraprocedural assessment.The patient experienced a rhythm change and subsequently developed hemodynamic instability with interaction between the device and the tricuspid valve.Given the device malposition, an attempt was made to reposition the occluder by snaring the pin on the right atrial disc.During this maneuver, the device became dislodged into the right atrium and then migrated to the tricuspid valve, where it lodged, resulting in partial obstruction of blood flow.Multiple percutaneous retrieval attempts were unsuccessful.Due to the device location and associated hemodynamic compromise, retrieval was considered an emergency procedure to prevent permanent impairment and/or death.It was subsequently determined that surgical intervention would be required to retrieve the embolized device and surgically close the atrial septal defect.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24618007
Report Number2135147-2026-01687
Device Sequence Number13345790
Product Code MLV
UDI-Device Identifier00811806010243
UDI-Public(01)00811806010243(17)260131(10)7850249
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number9-ASD-034
Device Catalogue Number9-ASD-034
Device Lot Number7850249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexFemale